Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 201, NWS Fort Worth, TX

July 10, 2007Delta County, Hopkins County, Texas

NWS Fort Worth, TX issued this river flood warning at Jul 10, 2007, 8:44 AM CDT for Delta County, Hopkins County, Texas. It took effect at Jul 10, 2007, 11:57 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 8:44 AM CDT (13:44 UTC)
In effect from
Jul 10, 2007, 11:57 AM CDT
Expired
Jul 10, 2007, 8:57 PM CDT
In force
9 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

Counties Delta County, TX, Hopkins County, TX

The river

Written for the forecast point South Sulphur River near Cooper (COPT2).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07342500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jul 10, 6:05 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 10, 6:05 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
605 AM CDT TUE JUL 10 2007

.AVIATION...
605 AM CDT

CURRENT AREA OF CONVECTION WILL LIKELY REMAIN NORTH OF METROPLEX...
BUT A SHOWER COULD COME WITHIN 10NM OF A METRO TAF SITE BEFORE
COMPLEX SHIFTS EAST. CI/CS DEBRIS MAY SLOW EROSION OF ST/SC THIS
MORNING...WILL EXTEND MVFR CONDITIONS. POTENTIAL FOR AFTERNOON
CONVECTION WITH VERY UNSTABLE BL AND OUTFLOW-AIDED SFC FOCUS. THINK
BULK OF ACTIVITY WILL REMAIN NE OF TAF SITES...AND WILL REFRAIN FROM
MENTION OF CB/VCTS. FWS VWP SHOWING 30+ KTS ABOVE 2KFT AGL. VERTICAL
MIXING WILL RESULT IN GUSTS OF 20+ KTS AT THE SFC. 25

&&

.UPDATE...
549 AM CDT

ISSUED FLASH FLOOD WATCH FOR NORTHEASTERN PARTS OF NORTH TEXAS.
THIS MAY NEED TO BE EXPANDED SOUTH IF COMPLEX OF STORMS ATTAINS
MORE ORGANIZATION DURING THE NEXT COUPLE HOURS. OTHERWISE ADJUSTED
QPF/POP GRIDS TO REFLECT THE HIGHER RAIN CHANCES. TR.92

&&

.PREV DISCUSSION...
417 AM CDT

A COMPACT UPPER LEVEL LOW IS CURRENTLY MOVING SOUTHEAST INTO
EASTERN OKLAHOMA AND IS RESPONSIBLE FOR THE WIDESPREAD CONVECTION
OVER CENTRAL OKLAHOMA THIS MORNING. MODELS SHOW THE BRUNT OF THE
CONVECTIVE ACTIVITY REMAINING IN OKLAHOMA TODAY...BUT DO SHOW A
SHORTWAVE TROUGH AXIS AIDING IN SOME LIFT OVER NORTH TEXAS. AT THE
LEAST WE WILL SEE ISOLATED TO WIDELY SCATTERED SHOWERS AND
STORMS DEVELOP THIS MORNING IN RESPONSE TO THIS FORCING.

HOWEVER...THERE ARE SOME SERIOUS CONCERNS THAT THE CONVECTION OVER
OKLAHOMA WILL CONSOLIDATE INTO A MCS AND MOVE SOUTH AND POSSIBLY
EVEN SOUTHWEST INTO NORTH TEXAS LATE THIS MORNING AND AFTERNOON.
MESOSCALE CONVECTIVE SYSTEMS IMMERSED IN HIGH INSTABILITY AND WEAK
WIND SHEAR MOVE TOWARD THE DIRECTION OF THE LOW LEVEL WINDS AND
HIGHER INSTABILITY. AT THIS TIME...HAVE PLACED LIKELY POPS ACROSS
THE N/NE ZONES. IT IS UNCLEAR JUST HOW FAR SOUTH OR SOUTHWEST
THE OKLAHOMA CONVECTION WILL MAKE IT AND HAVE TAPERED POPS OFF TO
SLIGHT CHANCE IN THE SOUTHERN CWA. WE MAY NEED TO CONSIDER A FLOOD
WATCH SHOULD A MCS EVENT APPEAR IMMINENT...BUT AS OF 4 AM
CONFIDENCE IS JUST TOO LOW. WILL MENTION HEAVY RAIN AND MARGINAL
SEVERE WEATHER THREAT OVER THE NORTHERN ZONES IN THE HWO.

OTHERWISE...PROVIDED THAT A WIDESPREAD CONVECTIVE EVENT DOES NOT
DISRUPT DAYTIME HEATING TODAY...WE WILL SEE VERY WARM TEMPERATURES
WITH SW LOW LEVEL FLOW BOOSTING LOW LEVEL THICKNESS VALUES. HEAT
INDEX VALUES WILL ALSO FLIRT WITH 105 DEGREES. WE DID NOT GO WITH
A HEAT ADVISORY FOR THE METROPLEX DUE TO THE POSSIBILITY OF RAIN
COOLED OUTFLOWS ALLOWING FOR LOW TEMPERATURES TONIGHT REACHING THE
MID 70S.

WILL CONTINUE TO KEEP SOME CHANCE POPS GOING IN THE FORECAST FOR
TONIGHT OVER THE N/NW CWA AS NORTHWEST FLOW ALOFT MAY BRING A MCS
OR REMNANT CONVECTION FROM THE TX PANHANDLE IN AFTER MIDNIGHT.
ALSO A STALLED OUT FRONT ALONG THE RED RIVER MAY HELP TO FIRE UP
SOME SCATTERED NOCTURNAL STORMS AS WELL. AFTER TONIGHT...MODELS
SHOW INCREASING HEIGHTS AS THE SUBTROPICAL RIDGE STRENGTHENS OVER
THE STATE. THE CHANCES OF RAIN WILL DIMINISH FOR WEDNESDAY THROUGH
FRIDAY DUE TO INCREASED SUBSIDENCE. HIGH TEMPERATURES WILL ALSO
WARM INTO THE MID 90S FOR MANY LOCATIONS AND IT WILL STAY HUMID.

THE UPPER HIGHS INFLUENCE WILL BE BRIEF...AS IT SLIDES BACK TO THE
WEST LATE FRIDAY AND STRONG NORTHWEST FLOW ALOFT RESUMES OVER THE
REGION. WE CONTINUED THE CHANCE OF RAIN FRIDAY NIGHT AND INTO
SATURDAY AS A SHORTWAVE MOVES THROUGH. THIS WILL ALSO BRING A WEAK
FRONT (STRONG BY JULY STANDARDS) THROUGH NORTH TEXAS SATURDAY
WHICH WILL BRING SOME DRIER AND MORE COMFORTABLE AIR TO THE
REGION. LOWS MAY ACTUALLY DIP INTO THE 60S IN OUTLYING AREAS.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  95  76  95  77  96 /  40  30  40  20  10
WACO, TX              94  75  95  75  96 /  20  10  20  10  10
PARIS, TX             90  73  91  73  93 /  90  30  40  20  20
DENTON, TX            95  74  95  74  96 /  50  40  40  20  10
MCKINNEY, TX          94  73  94  73  95 /  60  30  40  20  20
DALLAS, TX            94  78  95  78  95 /  50  30  40  20  10
TERRELL, TX           94  74  94  74  95 /  50  20  30  20  10
CORSICANA, TX         94  74  94  74  95 /  30  20  30  10  10
TEMPLE, TX            93  75  95  74  95 /  20  10  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 3 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ092>095-104>107-123.

&&

92/25/82
Hazardous weather outlook, Jul 10, 6:00 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
600 AM CDT TUE JUL 10 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
600 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY ALONG AND NORTH OF
I-20. SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS IN EXCESS
OF 50 MPH...AS WELL AS SMALL HAIL. IN ADDITION...A FLASH FLOOD WATCH
IS IN EFFECT UNTIL 3 PM FOR LOCATIONS ALONG AND TO THE NORTH OF A
LINE FROM GAINESVILLE...TO PLANO...TO EMORY WHERE WIDESPREAD HEAVY
RAINFALL IS POSSIBLE THIS MORNING.  ELSEWHERE...RUNOFF FROM LOCALLY
HEAVY RAIN MAY RESULT IN MORE LOCALIZED FLOODING OF FLOOD PRONE
AREAS.

VERY WARM TEMPERATURES AND ELEVATED HUMIDITY WILL RESULT IN
AFTERNOON HEAT INDEX VALUES AS HIGH 105 DEGREES.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY. AFTER A BRIEF
RESPITE...A RARE SUMMERTIME COLD FRONT WILL APPROACH NORTH TEXAS
FRIDAY OR SATURDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR
EVENING...PRIMARILY NORTH OF I-20.

25/92

In the hours before

Special weather statement, Jul 10, 6:34 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 AM CDT TUE JUL 10 2007

TXZ092-101200-
COOKE TX-
634 AM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN COOKE COUNTY

AT 634 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
RAPIDLY DEVELOPING STRONG THUNDERSTORM 6 MILES SOUTHEAST OF
GAINESVILLE...MOVING SOUTH AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAKE RAY ROBERTS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED.

LAT...LON 3367 9694 3362 9723 3341 9715 3343 9691

92
Special weather statement, Jul 10, 7:49 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 AM CDT TUE JUL 10 2007

TXZ104-101315-
COLLIN TX-
751 AM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  COLLIN COUNTY

AT 751 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTH OF SHERMAN...MOVING SOUTHEAST AT
25 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

OTHER STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING
SOUTHEAST ACROSS CENTRAL GRAYSON COUNTY. THIS ACTIVITY WILL ALSO
SPREAD INTO COLLIN COUNTY THIS MORNING...POSSIBLY BRINGING
FLASH-FLOOD PRODUCING RAINFALL.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3342 9639 3340 9683 3301 9682 3305 9630
Special weather statement, Jul 10, 8:03 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
803 AM CDT TUE JUL 10 2007

TXZ094-105-101330-
FANNIN TX-HUNT TX-
803 AM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN FANNIN COUNTY
  NORTHERN HUNT COUNTY

AT 803 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF BONHAM...MOVING SOUTHEAST
AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...CELESTE...
COMMERCE...LEONARD AND WOLFE CITY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3327 9628 3335 9628 3336 9633 3339 9635
      3351 9620 3333 9597 3324 9587 3312 9610
      3311 9615
Local storm report, Jul 10, 8:08 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
808 AM CDT TUE JUL 10 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     FLASH FLOOD      2 N SHERMAN             33.65N  96.61W
07/10/2007                   GRAYSON            TX   BROADCAST MEDIA

            HIGHWAY 91 FLOODED BETWEEN SHERMAN AND DENISON
Special weather statement, Jul 10, 8:34 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
834 AM CDT TUE JUL 10 2007

TXZ104-101400-
COLLIN TX-
834 AM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN COLLIN COUNTY

AT 834 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF MCKINNEY...MOVING SOUTHEAST
AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FARMERSVILLE AND PRINCETON.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3334 9653 3325 9667 3299 9628 3336 9629
Local storm report, Jul 10, 8:42 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
842 AM CDT TUE JUL 10 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     FLASH FLOOD      SHERMAN                 33.62N  96.61W
07/10/2007                   GRAYSON            TX   LAW ENFORCEMENT

            MANY ROADS FLOODED IN SHERMAN AND A HIGH WATER RESCUE IN
            PROGRESS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:05 PM CDTSevere Thunderstorm WarningFWDFannin70 min
Jul 9, 10:13 PM CDTSpecial Weather StatementFWDLamar32 min
Jul 9, 10:40 PM CDTSevere Thunderstorm WarningFWDLamar65 min
Jul 9, 11:20 PM CDTSpecial Weather StatementFWDDelta25 min
Jul 10, 5:41 AM CDTFlash Flood WatchFWDCollin, Cooke, Delta, Fannin, Grayson, Hopkins and 3 more9 hr
Jul 10, 5:55 AM CDTSpecial Weather StatementFWDCooke35 min
Jul 10, 6:23 AM CDTSpecial Weather StatementFWDGrayson37 min
Jul 10, 6:34 AM CDTSpecial Weather StatementFWDCooke26 min
Jul 10, 6:41 AM CDTFlash Flood WarningFWDGrayson3 hr
Jul 10, 7:35 AM CDTFlash Flood WarningFWDFannin3 hr
Jul 10, 7:49 AM CDTSpecial Weather StatementFWDCollin26 min
Jul 10, 8:03 AM CDTSpecial Weather StatementFWDHunt27 min
Jul 10, 8:13 AM CDTSevere Thunderstorm WarningFWDHunt62 min
Jul 10, 8:21 AM CDTFlash Flood WarningFWDDelta, Hunt, Lamar3 hr
Jul 10, 8:34 AM CDTSpecial Weather StatementFWDCollin26 min
Jul 10, 8:44 AM CDTRiver Flood WarningFWDDelta, Lamar72 min
Jul 10, 8:47 AM CDTFlash Flood WarningFWDCollin3 hr
Jul 10, 8:56 AM CDTRiver Flood WarningFWDCoryell49 hr
Jul 10, 8:57 AM CDTFlash Flood WarningFWDHopkins3 hr
Jul 10, 8:59 AM CDTSpecial Weather StatementFWDHunt31 min
Jul 10, 9:34 AM CDTSpecial Weather StatementFWDHunt26 min
Jul 10, 9:44 AM CDTFlash Flood WarningFWDGrayson3 hr
Jul 10, 9:59 AM CDTSpecial Weather StatementFWDRains31 min
Jul 10, 11:19 AM CDTSpecial Weather StatementFWDHopkins, Rains26 min
Jul 10, 3:37 PM CDTRiver Flood WarningFWDHunt28 hr
Jul 10, 4:47 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson73 min
Jul 10, 4:58 PM CDTFlash Flood WarningFWDCooke, Grayson3 hr
Jul 10, 5:53 PM CDTSevere Thunderstorm WarningFWDGrayson72 min
Jul 10, 6:01 PM CDTSpecial Weather StatementFWDLamar29 min
Jul 10, 6:05 PM CDTFlash Flood WarningFWDFannin3 hr
Jul 10, 6:17 PM CDTFlash Flood WarningFWDDelta, Lamar3 hr
Jul 10, 6:30 PM CDTFlash Flood WarningFWDHunt3 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.